Affordable Access

Publisher Website

Tamoxifen-associated polypoid endometriosis mimicking an ovarian neoplasm.

Authors
Type
Published Article
Journal
Obstetrics & gynecology science
Publication Date
Volume
58
Issue
4
Pages
327–330
Identifiers
DOI: 10.5468/ogs.2015.58.4.327
PMID: 26217606
Source
Medline
Keywords
  • Endometriosis
  • Polyps
  • Tamoxifen

Abstract

Tamoxifen has been widely used for adjuvant treatment of breast cancer, but several gynecological side effects have been noted, including endometrial hyperplasia, polyp and carcinoma. Polypoid endometriosis is one of the extremely rare benign complications associated with tamoxifen therapy. A 66-year-old postmenopausal woman, who had received left partial mastectomy due to breast cancer (about 4 years ago) and was taking tamoxifen treatment, had an ovarian cyst on ultrasonography. Pelvic magnetic resonance imaging suggested tamoxifen-associated endometrial and ovarian changes, especially a 4.1×3.4-cm-sized, well-defined, multicystic mass in the right ovary. She received hysterectomy with bilateral salpingo-oophorectomy. Microscopically, the right paratubal mass showed endometrial glands and stroma, and immunohistochemical staining for CD10 confirmed the endometrial nature of the stroma. Three cases of polypoid endometriosis have been reported in the Korean literature, but in none of the cases, polypoid endometriosis was associated with tamoxifen use. Herein, we report the first case of polypoid endometriosis associated with tamoxifen treatment in Korea.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments